Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 69, NWS Tampa Bay, FL

June 28, 2021

NWS Tampa Bay, FL issued this special marine warning at Jun 28, 2021, 2:12 PM EDT. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2021, 2:12 PM EDT (18:12 UTC)
Expired
Jun 28, 2021, 2:45 PM EDT
In force
33 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special marine warning went out at Jun 28, 10:25 AM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 28, 10:25 AM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1025 AM EDT Mon Jun 28 2021

.UPDATE...
No changes necessary for morning update. Tropical Depression Four
approaching the SC coast later today will bring little in the way
of impacts to our area as low-/mid-level easterly flow continues,
with scattered showers/storms developing by early afternoon over
the central/southern interior locations before propagating W/NW
toward the coast through the afternoon/evening. Expect afternoon
highs in the lower 90s with immediate coastal locations in the
upper 80s.

&&

.Prev Discussion... /issued 748 AM EDT Mon Jun 28 2021/

AVIATION...
VFR expected through period with exception of brief MVFR/IFR with
passing SHRA/TSRA, given expected VCSH/VCTS in afternoon/evening.
E/SE winds through period generally 10 knots or less, becoming
onshore at TPA/PIE/SRQ this afternoon before returning to E/SE
during evening.

Prev Discussion... /issued 233 AM EDT Mon Jun 28 2021/

DISCUSSION...
An area of low pressure north of the Bahamas will gradually work
its way westward towards the Georgia coastline today. There is
still some uncertainty as to whether this system will be
designated a tropical cyclone before it moves ashore sometime this
evening. Regardless, the impacts on the Atlantic coast from GA to
SC will likely be similar. One of the limiting factors for this
system is the decoupling between the surface low and the low
aloft, as the upper level low should be well over the FL Panhandle
by the time the surface circulation moves ashore.

Water vapor satellite shows that drier air is very much entrained
into the system. Despite us remaining under a favorable southeast
flow regime, the system will pass to our north and this drier
air/subsidence will actually dampen thunderstorm coverage for most
of the day, especially north of I-4 corridor. Negative factors
for thunderstorm coverage will decrease as you head south due to
more moisture and a little better instability. As a result,
thinking storm coverage across SWFL near the pinned sea breeze,
with northward movement of storms up into the Tampa Bay area along
their outflow boundaries is certainly possible. Convection will
struggle to reach the Nature Coast later in the evening due to
much weaker instability and a remnant capping inversion... With
southeast flow, there is no surprise on the high temperatures -
warm with widespread low 90s, even near the coast.

By Tuesday, the tropical disturbance is over land to our north.
The low-level ridge axis remains anchored across the Carolinas,
keeping our region in southeast flow Tuesday-Thursday. Ample
moisture returns with PWATs at or above 2 inches. High afternoon
PoPs are in place all 3 days. Sea breeze collisions will occur
over our inland counties and this is where storm coverage will be
maximized, of course. Abundant cloud cover will keep high
temperatures cooler, relatively speaking... Generally in the upper
80s expected through Thursday.

A northeast to southwest oriented trough will dig south over the
Great Lakes late Thursday into early Friday. This will act to
erode the western flank of the subtropical ridge while
simultaneously nudging the ridge axis south - placing it across
Central FL. This southerly regime will allow for further
penetration of the sea breeze.

By the weekend, the aforementioned trough will become a nearly
stationary cutoff low over the Middle Mississippi Valley. This
will further shunt the western part of low-level subtropical ridge
to our southeast - resulting in a change to a southwest to west
flow regime through Monday. This will result in more shower/storm
coverage earlier in the day over the coastal waters with the
stronger afternoon/evening convection favoring the eastern half of
the Peninsula. High temps in the low 90s will be common through
the weekend.

MARINE...
A tropical disturbance north of the Bahamas will trek westward
towards the Georgia coastline later today. Regardless of any
eventual development, no impacts are expected across the Western
Gulf waters. East to southeast flow remains through early
Wednesday, then becomes more south-southeast for later Wednesday
and Thursday as the ridge axis shifts a bit to the south. Showers
and thunderstorms are possible during late afternoon into the
evening hours each day. Furthermore, an afternoon sea breeze will
develop and shift winds onshore each day. No headlines are
currently expected, but winds and seas will be higher near any
thunderstorm.

FIRE WEATHER...
An area of low pressure will move to our north today. Otherwise,
high pressure remains to our north keeping east to southeast 20ft
winds 10 mph or less for the next several days. Rainfall this
month continues to alleviate fire weather concerns. No significant
fire weather concerns expected through the period.

&&

.Preliminary Point Temps/PoPs...
TPA  93  78  91  76 /  50  40  80  40
FMY  92  75  91  75 /  70  40  80  50
GIF  92  75  91  75 /  40  20  80  20
SRQ  91  75  91  74 /  60  40  80  50
BKV  93  72  91  72 /  30  20  80  40
SPG  91  77  90  77 /  50  40  80  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE...Hurt
UPPER AIR/DECISION SUPPORT...McMichael
PREV DISCUSSION...Norman

In the hours before

Special weather statement, Jun 28, 2:04 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
204 PM EDT Mon Jun 28 2021

FLZ162-165-262-265-281845-
Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL-
Coastal Lee FL-
204 PM EDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHARLOTTE AND
NORTHEASTERN LEE COUNTIES UNTIL 245 PM EDT...

At 203 PM EDT, Doppler radar was tracking strong thunderstorms near
Olga, or 12 miles west of Labelle, moving west at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cape Coral, Olga, Babcock Webb Wma, Babcock Ranch, Charleston Park,
Fort Myers Shores, North Fort Myers, Alva and Suncoast Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2672 8200 2702 8192 2688 8156 2669 8157
TIME...MOT...LOC 1803Z 101DEG 17KT 2680 8164

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:04 PM EDTSpecial Weather StatementTBWCharlotte41 min
Jun 28, 2:45 PM EDTSpecial Marine WarningTBW30 min
Jun 28, 2:49 PM EDTSpecial Weather StatementTBWCharlotte, Lee41 min
Jun 28, 3:15 PM EDTSpecial Marine WarningTBW60 min
Jun 28, 5:27 PM EDTSpecial Marine WarningTBW63 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.